Alert archive / Georgia / Areal Flood Warnings in 2015
Areal Flood Warning 15, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Dec 24, 2015, 6:51 AM EST for Bartow County, Floyd County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 6:51 AM EST (11:51 UTC)
- Expired
- Dec 24, 2015, 12:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bartow County, GA, Floyd County, GA
The radar
The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 592 m²/s²
- 0-3 km storm-relative helicity
- 784 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Dec 24, 6:47 AM EST, 4 minutes earlier.
Area forecast discussion, Dec 24, 6:47 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 AM EST THU DEC 24 2015
...UPDATED DUE TO AVIATION DISCUSSION...
.PREV DISCUSSION... /ISSUED 435 AM EST THU DEC 24 2015/
SHORT TERM /TODAY THROUGH FRIDAY/...
FLOOD WATCH CONTINUES THROUGH FRIDAY EVENING...
CURRENT RADAR LOOP SHOWS 3 DISTINCT LINES OF SHOWERS AND
THUNDERSTORMS MOVING INTO AND ACROSS THE AREA. CURRENTLY THERE ARE
NO SEVERE STORMS EMBEDDED IN THESE LINES BUT THE POTENTIAL IS STILL
THERE. INSTABILITIES ARE NOT THAT GREAT THIS MORNING BUT SHEAR
VALUES ARE STILL FAIRLY HIGH. THIS IS FAIRLY EVIDENT AS EVERY TIME
ONE OF THE STRONGER STORMS MOVES OVER AN OBSERVING SITE...WINDS
START BLOWING IN THE 10-15KT RANGE WITH GUST TO 22KT. MODELS
CONTINUE TO STAY IN GOOD AGREEMENT THROUGH THE SHORT TERM. AS THE
COLD FRONT APPROACHES THE TENNESSEE VALLEY TODAY...INSTABILITY WILL
INCREASE AGAIN ALONG WITH SHEAR AND WE WILL SEE ANOTHER ROUND OF
THUNDER WITH A CONTINUED RISK OF SEVERE STORMS. THIS RISK OF SEVERE
TODAY IS LESS THAN YESTERDAY BUT THE INGREDIENTS ARE STILL IN PLACE
FOR AND ISOLATED SEVERE STORM OR TWO. THE BEST PLACE FOR SEVERE
STORMS WILL BE MAINLY ACROSS NORTH GA TODAY AND FRIDAY. WITH THE
RAIN CONTINUING ACROSS THE STATE ANOTHER 1 TO 3 INCHES IS EXPECTED
TO FALL OVER ALREADY SATURATED SOILS. WITH GUSTY WINDS IT WILL NOT
TAKE MUCH TO KNOCK TREES OVER AND CAUSE SOME DAMAGE.
01
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRONTAL BOUNDARY THROUGH TN VALLEY STARTS TO LIFT NORTH AND
CONTINUED INTO THE OHIO VALLEY DURING THE DAY SATURDAY. BOUNDARY
MOVES BACK SOUTH INTO THE SOUTHERN APPALACHIANS LATE WEEKEND INTO
THE FIRST OF THE WEEK AS UPPER TROUGH MOVES ACROSS THE GREAT LAKES
AND STRONG UPPER SOUTHWEST LOW DEVELOPS. WE REMAIN IN A MOIST AND
SOMEWHAT UNSTABLE AIR MASS WITH BEST POPS MAINLY NORTH. SURFACE
LOW MOVING NORTHEAST FROM THE WESTERN GULF INTO THE MS VALLEY
SHOULD PUSH THE FRONT INTO THE STATE BY TUESDAY. GFS AND ECMWF
HAVE SOME DIFFERENCES BY THIS TIME WITH THE GFS FASTER WITH THE
FROPA AND DRYING. ECMWF WANTS TO LAG THE FRONT AND DEVELOP ANOTHER
WAVE ON IT FOR TUESDAY INTO WEDNESDAY. HAVE KEPT POPS ACROSS THE
FORECAST AREA FOR WEDNESDAY BUT ONLY SLIGHT CHANCE NORTHWEST
CORNER. WARM TEMPERATURES CONTINUE INTO THE FIRST OF THE WEEK.
41
CLIMATE...
RECORDS FOR 12-24
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1964 31 1945 60 1964 7 1983
KATL 72 1984 28 1963 60 1879 3 1983
1964
KMCN 77 1964 35 1993 62 1964 10 1989
1983
KCSG 79 1984 35 1989 60 1988 9 1989
1964
1955
RECORDS FOR 12-25
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1982 22 1983 61 1982 3 1983
1955
KATL 72 1987 17 1983 59 1982 0 1983
1889
KMCN 78 1982 25 1983 61 1982 7 1983
1932
KCSG 76 1982 24 1983 60 1982 8 1983
1964
RECORDS FOR 12-26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 74 1964 30 1980 61 1987 9 1983
1928
KATL 72 1987 26 1935 61 1987 5 1983
KMCN 77 1987 33 1902 61 1987 9 1983
1982 1964
KCSG 80 1987 33 1983 64 1987 10 1983
RECORDS FOR 12-27
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 73 1971 33 1917 56 1982 11 1935
KATL 71 1982 27 1892 58 1982 12 1925
1889
KMCN 78 1987 35 1902 61 1987 17 1902
KCSG 75 2008 43 1948 61 1987 23 1985
1982
RECORDS FOR 12-28
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 78 1928 32 1950 59 1982 8 1925
KATL 74 1984 15 1894 58 1954 5 1925
1971
KMCN 76 2008 31 1925 65 1942 11 1925
2007
KCSG 80 1984 36 1950 59 2008 23 2010
1954 1977
&&
.AVIATION...
12Z UPDATE...
SHOWERS CONTINUING THROUGH THE PERIOD WITH MOSTLY MVFR AND IFR
CEILINGS. THERE WILL BE 2 ROUNDS OF THUNDERSTORMS TODAY WITH THE
FIRST ONE MOVING ACROSS THE AREA RIGHT NOW. THE SECOND ROUND WILL
BE LATER THIS AFTERNOON. WINDS WILL BE MAINLY OUT OF THE S BUT
WILL SEE PERIODS OF SW AND SE WINDS THROUGH THE PERIOD. WIND
SPEEDS WILL STAY MAINLY 10KT OR LESS BUT WILL SEE SOME GUST TO
NEAR 20KT IN AND AROUND ANY STRONGER STORMS. VSBYS SHOULD STAY IN
THE VFR TO MVFR RANGE.
//ATL CONFIDENCE...12Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 64 75 63 / 70 60 40 30
ATLANTA 73 65 75 64 / 70 70 40 20
BLAIRSVILLE 69 62 71 61 / 90 80 70 50
CARTERSVILLE 72 64 75 63 / 80 70 50 40
COLUMBUS 75 66 78 64 / 60 50 20 20
GAINESVILLE 69 64 72 63 / 70 70 50 40
MACON 76 64 79 62 / 40 40 10 10
ROME 73 63 75 63 / 80 70 50 40
PEACHTREE CITY 73 64 76 61 / 70 60 30 20
VIDALIA 80 65 82 64 / 20 20 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
TORNADO WATCH UNTIL 10 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BIBB...CHATTAHOOCHEE...CRAWFORD...HARRIS...HOUSTON...
JONES...LAMAR...MACON...MARION...MERIWETHER...MONROE...
MUSCOGEE...PEACH...PIKE...SCHLEY...STEWART...SUMTER...TALBOT...
TAYLOR...TWIGGS...UPSON...WEBSTER.
&&
SHORT TERM...01
LONG TERM....41
AVIATION...01Hazardous weather outlook, Dec 24, 6:02 AM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 AM EST THU DEC 24 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 602 AM EST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...SEVERE THUNDERSTORMS POSSIBLE TODAY INTO TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH AND CENTRAL GEORGIA TODAY AND INTO TONIGHT. THERE IS THE TRHEAT OF SEVERE WEATHER OVER MUCH OF THE AREA ESPECIALLY THIS MORNING. A FEW STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND BRIEF TORNADOES. SMALL HAIL...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY STORMS. ONGOING FLOODING OF RIVERS...STREAMS AND CREEKS WILL CONTINUE AS BANDS OF SHOWERS AND THUNDERSTORMS SET UP ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS AND PERIODS OF HEAVY RAIN WILL PERSIST INTO FRIDAY WITH THE THREAT OF STRONG TO SEVERE STORMS ESPECIALLY ACROSS NORTHWEST GEORGIA. THE MOST SIGNIFICANT RAIN WILL GRADUALLY PUSH NORTH OF THE AREA LATE FRIDAY BUT THERE WILL STILL BE A CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS INTO THE FIRST OF THE WEEK. SEVERAL RIVERS AND STREAMS COULD REMAIN IN FLOOD THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 24, 6:08 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 AM EST THU DEC 24 2015
GAZ089-090-241145-
MUSCOGEE GA-CHATTAHOOCHEE GA-
608 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE AND CHATTAHOOCHEE
COUNTIES UNTIL 645 AM EST...
AT 608 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS JUST WEST OF FORT BENNING/LAWSON ARMY AIR
FLD...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND AND ENHANCED RISK OF A BRIEF TORNADO.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
FORT BENNING/LAWSON ARMY AIR FLD...NORTH FORT BENNING...KENWOOD...
VISTA TERRACE...FLAT ROCK...BENNING HILLS...SAND HILL...CARTER
ACRES...BENNING PARK...BATTLE PARK...CUSTER ROAD TERRACE...SAINT
MARYS HILLS AND EDGEWOOD.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3235 8500 3236 8498 3237 8498 3238 8497
3238 8499 3239 8498 3239 8497 3241 8498
3242 8496 3244 8498 3257 8485 3248 8474
3235 8475 3231 8496 3233 8501
TIME...MOT...LOC 1108Z 225DEG 15KT 3237 8500 3233 8500Special weather statement, Dec 24, 6:12 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 AM EST THU DEC 24 2015
GAZ021-022-033-241145-
NORTH FULTON GA-CHEROKEE GA-FORSYTH GA-
612 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHEASTERN
CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES UNTIL 645 AM EST...
AT 612 AM EST...A STRONG THUNDERSTORM WAS OVER BUFFINGTON...OR NEAR
CANTON...MOVING NORTHEAST AT 50 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CUMMING...WOODSTOCK...HOLLY SPRINGS...BUFFINGTON...FREE
HOME...LATHEMTOWN...HOLBROOK...LEBANON...UNION HILL...HICKORY FLAT...
DREW...MATT...BIRMINGHAM...HIGHTOWER...DUCKTOWN...SILVER CITY AND
COAL MOUNTAIN.
LAT...LON 3433 8426 3434 8406 3433 8404 3417 8408
3410 8453 3426 8448 3435 8426
TIME...MOT...LOC 1112Z 243DEG 42KT 3421 8440Local storm report, Dec 24, 6:37 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM TSTM WND DMG 2 WSW HANLIN 33.93N 84.95W
12/24/2015 PAULDING GA AMATEUR RADIO
HAM RADIO REPORTS MULTIPLE TREES DOWN IN THE AREA.
&&
EVENT NUMBER FFC1500684
WETZELSpecial weather statement, Dec 24, 6:37 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 AM EST THU DEC 24 2015
GAZ042-241200-
CARROLL GA-
637 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL COUNTY UNTIL 700
AM EST...
AT 636 AM EST...A STRONG THUNDERSTORM WAS CENTERED NEAR BOWDON...OR
10 MILES SOUTHWEST OF CARROLLTON...MOVING EAST AT 40 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...BOWDON...ROOPVILLE...LOWELL...TYUS...CLEM...JOHN TANNER
STATE PARK...SEATON LAKE AND BLACKJACK MOUNTAIN.
LAT...LON 3356 8531 3366 8499 3356 8491 3346 8498
3345 8499 3344 8499 3343 8502 3343 8529
TIME...MOT...LOC 1136Z 248DEG 35KT 3349 8523Special weather statement, Dec 24, 6:46 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 AM EST THU DEC 24 2015
GAZ078>080-089-241215-
MUSCOGEE GA-HARRIS GA-TALBOT GA-TAYLOR GA-
646 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MUSCOGEE...
SOUTHEASTERN HARRIS...TALBOT AND NORTHWESTERN TAYLOR COUNTIES UNTIL
715 AM EST...
AT 645 AM EST...A STRONG THUNDERSTORM WAS NEAR UPATOI...OR 9 MILES
SOUTHWEST OF TALBOTTON...MOVING NORTHEAST AT 50 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TALBOTTON...WAVERLY HALL...WOODLAND...JUNCTION CITY...GENEVA...
UPATOI...PRATTSBURG...BALDWINVILLE...PLEASANT HILL...BOX SPRINGS...
BAUGHVILLE...OLIVE BRANCH...PO BIDDY CROSSROADS...WESLEY CHURCH...BIG
LAZER CREEK WMA AND FLINT HILL.
LAT...LON 3284 8468 3280 8439 3278 8438 3278 8435
3264 8423 3251 8471 3260 8479
TIME...MOT...LOC 1145Z 233DEG 43KT 3258 8465
DJNSpecial weather statement, Dec 24, 6:46 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 AM EST THU DEC 24 2015
GAZ022-241215-
FORSYTH GA-
646 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR FORSYTH COUNTY UNTIL 715 AM
EST...
AT 646 AM EST...A STRONG THUNDERSTORM WAS CENTERED JUST WEST OF
CUMMING...MOVING EAST AT 35 MPH.
HAZARD...50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...CHESTATEE...DREW...MATT...DUCKTOWN...COAL MOUNTAIN AND
OSCARVILLE.
LAT...LON 3433 8395 3430 8395 3428 8393 3427 8395
3424 8395 3423 8397 3422 8396 3421 8398
3420 8399 3419 8405 3418 8406 3417 8426
3429 8426 3434 8403
TIME...MOT...LOC 1146Z 251DEG 29KT 3423 8418The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:14 PM EST | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| Dec 23, 8:08 PM EST | Special Weather Statement | FFC | Bartow, Cherokee | 37 min |
| Dec 23, 9:12 PM EST | River Flood Warning | FFC | Forsyth | 20 hr |
| Dec 23, 9:12 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 4 days |
| Dec 23, 9:32 PM EST | Special Weather Statement | FFC | Towns, Union | 28 min |
| Dec 23, 9:41 PM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 18 days |
| Dec 23, 9:41 PM EST | River Flood Warning | FFC | Dooly, Macon, Sumter | 11 days |
| Dec 23, 11:26 PM EST | Areal Flood Warning | FFC | Crawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more | 12 hr |
| Dec 24, 12:35 AM EST | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 25 min |
| Dec 24, 12:54 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 51 min |
| Dec 24, 1:53 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 52 min |
| Dec 24, 2:29 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 9 days |
| Dec 24, 2:34 AM EST | Special Weather Statement | FFC | Dade, Walker | 26 min |
| Dec 24, 2:53 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 37 min |
| Dec 24, 3:15 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 60 min |
| Dec 24, 3:26 AM EST | Special Weather Statement | FFC | Bartow | 64 min |
| Dec 24, 3:36 AM EST | Special Weather Statement | FFC | Murray | 24 min |
| Dec 24, 3:48 AM EST | Severe Thunderstorm Warning | FFC | Stewart | 28 min |
| Dec 24, 4:07 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 8 hr |
| Dec 24, 4:14 AM EST | Special Weather Statement | FFC | Pickens | 61 min |
| Dec 24, 4:50 AM EST | Special Weather Statement | FFC | Haralson | 25 min |
| Dec 24, 5:04 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 41 min |
| Dec 24, 5:06 AM EST | Tornado Warning | FFC | Haralson, Paulding, Polk | 24 min |
| Dec 24, 5:10 AM EST | Areal Flood Warning | FFC | Gilmer, Gordon, Pickens | 6 hr |
| Dec 24, 5:29 AM EST | River Flood Warning | FFC | Gilmer | 24 hr |
| Dec 24, 5:29 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 53 hr |
| Dec 24, 5:35 AM EST | River Flood Warning | FFC | Gilmer, Pickens | 24 hr |
| Dec 24, 5:44 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb | 31 min |
| Dec 24, 5:54 AM EST | Areal Flood Warning | FFC | Bartow, Carroll, Haralson, Paulding, Polk | 6 hr |
| Dec 24, 6:08 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 37 min |
| Dec 24, 6:11 AM EST | River Flood Warning | FFC | Union | 24 hr |
| Dec 24, 6:12 AM EST | Special Weather Statement | FFC | Cherokee, Forsyth | 33 min |
| Dec 24, 6:14 AM EST | River Flood Warning | FFC | Union | 24 hr |
| Dec 24, 6:20 AM EST | Areal Flood Warning | FFC | Floyd, Gilmer, Gordon, Murray | 6 hr |
| Dec 24, 6:37 AM EST | Special Weather Statement | FFC | Carroll | 23 min |
| Dec 24, 6:39 AM EST | River Flood Warning | FFC | Gilmer | 24 hr |
| Dec 24, 6:46 AM EST | Special Weather Statement | FFC | Forsyth | 29 min |
| Dec 24, 6:55 AM EST | Areal Flood Warning | FFC | Carroll, Douglas | 6 hr |
| Dec 24, 7:01 AM EST | Special Weather Statement | FFC | Douglas | 29 min |
| Dec 24, 7:07 AM EST | Severe Thunderstorm Warning | FFC | Dawson, Hall, White | 23 min |
| Dec 24, 7:09 AM EST | Flash Flood Warning | FFC | Gilmer, Pickens | 6 hr |
| Dec 24, 7:24 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 51 min |
| Dec 24, 7:27 AM EST | Special Weather Statement | FFC | Fulton | 33 min |
| Dec 24, 7:31 AM EST | Flash Flood Warning | FFC | Gilmer | 6 hr |
| Dec 24, 7:38 AM EST | Flash Flood Warning | FFC | Carroll, Douglas | 6 hr |
| Dec 24, 7:41 AM EST | Special Weather Statement | FFC | Cherokee, Dawson | 64 min |
| Dec 24, 7:46 AM EST | River Flood Warning | FFC | Gilmer | 13 hr |
| Dec 24, 8:01 AM EST | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton | 6 hr |
| Dec 24, 8:08 AM EST | Areal Flood Warning | FFC | Chattahoochee, Muscogee, Stewart | 6 hr |
| Dec 24, 8:10 AM EST | Special Weather Statement | FFC | Lumpkin | 50 min |
| Dec 24, 8:11 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion | 34 min |
| Dec 24, 8:19 AM EST | Flash Flood Warning | FFC | Troup | 6 hr |
| Dec 24, 8:23 AM EST | River Flood Warning | FFC | Bartow | 24 hr |
| Dec 24, 8:25 AM EST | Special Weather Statement | FFC | Walton | 50 min |
| Dec 24, 8:38 AM EST | River Flood Warning | FFC | Polk | 24 hr |
| Dec 24, 8:44 AM EST | Flash Flood Warning | FFC | Fannin | 6 hr |
| Dec 24, 8:44 AM EST | Flash Flood Warning | FFC | Chattahoochee | 6 hr |
| Dec 24, 9:06 AM EST | Special Weather Statement | FFC | Marion | 24 min |
| Dec 24, 9:28 AM EST | Special Weather Statement | FFC | DeKalb, Fulton | 47 min |
| Dec 24, 9:36 AM EST | Areal Flood Warning | FFC | Lumpkin, Towns, Union, White | 6 hr |
| Dec 24, 9:42 AM EST | Flash Flood Warning | FFC | Clayton, Coweta, Fayette, Fulton, Meriwether | 6 hr |
| Dec 24, 9:45 AM EST | River Flood Warning | FFC | Carroll | 58 hr |
| Dec 24, 9:48 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 26 hr |
| Dec 24, 9:56 AM EST | Areal Flood Warning | FFC | Cherokee, Dawson, Hall, Lumpkin, Pickens | 6 hr |
| Dec 24, 9:56 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Dec 24, 9:59 AM EST | River Flood Warning | FFC | Cherokee | 30 hr |
| Dec 24, 10:03 AM EST | River Flood Warning | FFC | Cobb, Douglas | 18 hr |
| Dec 24, 10:13 AM EST | Special Weather Statement | FFC | Talbot | 32 min |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Cherokee | 36 hr |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 7 days |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Floyd, Gordon | 10 days |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 28 hr |
| Dec 24, 10:53 AM EST | River Flood Warning | FFC | Towns | 31 hr |
| Dec 24, 11:05 AM EST | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 25 min |
| Dec 24, 11:11 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 24, 11:35 AM EST | River Flood Warning | FFC | Haralson | 27 hr |
| Dec 24, 11:35 AM EST | River Flood Warning | FFC | Coweta, Fayette | 24 hr |
| Dec 24, 11:40 AM EST | River Flood Warning | FFC | Floyd | 36 hr |
| Dec 24, 11:40 AM EST | River Flood Warning | FFC | Fayette | 51 hr |
Nearby
Areal Flood Warnings in Georgia, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.